MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS ORAL CARE Q4 KIT WITH CHG; VAP ORAL CARE PRODUCTS

AVANOS MEDICAL INC. AVANOS ORAL CARE Q4 KIT WITH CHG; VAP ORAL CARE PRODUCTS
Model Number 97014
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Swelling (2091); Reaction (2414)
Date of Event 04/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact lot number involved in this event is unknown.The device history record for potential lots 30060846, 30057604, and 30063592 were reviewed and the products were produced according to product specifications.The sample is reported to be available, but has not yet been received by the manufacturer.All information reasonably known as of 09 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint comp (b)(4).Device not returned.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced seven different incidences, which were associated with separate units, involving seven different patients.This is the second of seven reports.Refer to 3006646024-2020-00018 for the first report.Refer to 3006646024-2020-00020 for the third report.Refer to 3006646024-2020-00021 for the fourth report.Refer to 3006646024-2020-00022 for the fifth report.Refer to 3006646024-2020-00023 for the sixth report.Refer to 3006646024-2020-00024 for the seventh report.It was reported that an intubated patient had sudden tongue and lip swelling.The patient was "trached [tracheostomy] due to this happening." additional information was received 07-jul-2020 in user facility submitted medwatch report mw5095069.The event description stated, "used avanos oral care 24 hour kit (q4 hour) 97014 on 4 patients and each developed swelling of the lips, cheeks, and tongue.Fda safety report id# [number redacted].".
 
Additional Manufacturer Narrative
Corrected data: d10.The actual complaint product used on the patient was not available for evaluation.Representative samples from each possible lot were tested and met specification for appearance, ph, and assay.Root cause could not be determined.All information reasonably known as of 17 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 09-jul-2020 indicated the patient was admitted on (b)(6) 2020.Patient was intubated (b)(6) 2020 and oral care kit was used same day.On (b)(6) 2020 at 0800 tongue swelling was documented.Decadron was given for 2 days every 6 hours.Ent [ear, nose, throat] consulted on (b)(6) 2020, no intervention performed.On (b)(6) 2020 the patient required a tracheostomy.Patient was discharged to ltac [long term adult care] on (b)(6) 2020.
 
Additional Manufacturer Narrative
Additional information: a2, a4, b3, b5, b7.All information reasonably known as of 03 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS ORAL CARE Q4 KIT WITH CHG
Common Device Name
VAP ORAL CARE PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10255332
Report Number3006646024-2020-00019
Device Sequence Number14122959
Product Code JOL
UDI-Device Identifier20680651139034
UDI-Public20680651139034
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number97014
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/09/2020
09/09/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date08/03/2020
09/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight95